Alert archive / Georgia / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood advisory at Jul 10, 2021, 6:53 PM EDT for Grady County, Thomas County, Georgia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2021, 6:53 PM EDT (22:53 UTC)
- Expired
- Jul 10, 2021, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood advisory went out at Jul 10, 2:23 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 2:23 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
223 PM EDT Sat Jul 10 2021
.NEAR TERM [Through Sunday]...
An upper level ridge along the Northeast Gulf of Mexico, along with
a surface high will continue the general south and southwest flow
across the CWA. The pattern will be similar to yesterday's with
showers and thunderstorms expected to develop this afternoon into
the evening although, PoPs are lower for today (around 40-50
percent). High temperatures today and Sunday will be in the upper
80s to low 90s, with the Lows in the low to mid 70s.
Showers and thunderstorms return for Sunday with some light showers
in the morning.Thunderstorms are possible in the afternoon with the
highest PoPs (50%) in our GA counties.
.SHORT TERM [Sunday Night Through Monday Night]...
Mid-level trough to the northwest of the area will begin to
retreat further north by Monday, with the subtropical ridge
building back in from the east. this will allow the low-level flow
to become more southeasterly. The atmosphere will remain moist and
unstable, supporting scattered to numerous afternoon and evening
thunderstorms.
.LONG TERM [Tuesday Through Saturday]...
Typical summertime moist and unstable airmass will remain in
place through the extended period across the forecast area, with
scattered afternoon and evening thunderstorms expected each day.
There may be some enhancement of the activity by the middle of the
week, as a tropical wave approaches from the southeast.
Temperatures will be seasonable, with highs in the upper 80s to
lower 90s, and lows in the 70s.
&&
.AVIATION...
[Through 18Z Sunday]
Scattered showers and thunderstorms are possible this afternoon into
the evening. Shower activity will end tonight with the possibility
of new showers developing in the morning hours on Sunday. Mainly VFR
and MVFR cigs for this period. Some IFR cigs are possible for DHN
and ABY terminals overnight.
&&
.MARINE...
Light southwesterly winds will become southeasterly by Monday,
continuing through much of next week. Winds and seas are forecast
to remain below 15 knots, outside of thunderstorms.
&&
.FIRE WEATHER...
Fire weather is not a concern with scattered showers and
thunderstorms are expected today with rain chances across the
region tomorrow. RH values will range from the upper 50s to mid
60s with winds remaining below 15 knots, outside of any storms
that may develop. Low dispersions are possible along the FL
panhandle through the early afternoon hours with high dispersions
in central GA for Sunday afternoon.
&&
.HYDROLOGY...
The Steinhatchee River is nearing its crest this afternoon, just
below moderate flood stage. The Fenholloway River has crested
upstream of Perry, and will slowly fall. Flooding is forecast on
the lower Suwannee River with contributions from the already
flooded Santa Fe and Elsa's rainfall. Rock Bluff is forecast to
reach flood stage on Tuesday night. Downstream Manatee Springs may
reach flood stage later next week. No significant rainfall events
are anticipated through the next 5 days, so additional concerns
are low but as usual for summer rainfall, some low end concerns
exist should any afternoon storms train over these flooded basins.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 73 89 72 / 10 40 20 60 10
Panama City 76 87 75 86 74 / 10 30 20 50 10
Dothan 73 90 72 88 70 / 10 40 10 70 10
Albany 74 92 73 91 72 / 20 50 10 70 10
Valdosta 72 90 71 90 71 / 20 50 10 60 10
Cross City 73 89 72 90 72 / 20 40 20 60 20
Apalachicola 75 86 76 85 74 / 10 30 20 50 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for South
Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Montgomery
MARINE...Camp
FIRE WEATHER...Montgomery
HYDROLOGY...CampIn the hours before
Special weather statement, Jul 10, 4:54 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
454 PM EDT Sat Jul 10 2021
FLZ015-026-115-102130-
Inland Franklin FL-Liberty FL-Coastal Franklin FL-
454 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY AND NORTH
CENTRAL FRANKLIN COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Carrabelle, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morgan Place and Owens Bridge.
LAT...LON 2989 8480 3006 8488 3013 8470 3010 8467
3003 8462 2988 8460
TIME...MOT...LOC 2053Z 248DEG 11KT 3000 8476
42-DVDSpecial weather statement, Jul 10, 5:11 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
411 PM CDT Sat Jul 10 2021
ALZ066-067-069-102200-
Dale AL-Henry AL-Houston AL-
411 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...WESTERN HENRY
AND HOUSTON COUNTIES UNTIL 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ariton to near Graceville. Movement was east at
35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Abbeville, Cottonwood, Headland, Dothan, Midland City, Kinsey,
Ashford, Cowarts, Webb, Grimes, Avon, Newville, Napier Field, Madrid,
Gordon, Memphis, Crosby, Grangeburg, Wilson Mill and Barber.
LAT...LON 3170 8527 3100 8505 3100 8539 3162 8557
3162 8542 3171 8542
TIME...MOT...LOC 2111Z 261DEG 30KT 3162 8572 3099 8548
42-DVDLocal storm report, Jul 10, 5:34 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 PM EDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST NAPIER FIELD 31.32N 85.46W
07/10/2021 M44 MPH DALE AL ASOS
DOTHAN AIRPORT MEASURED A WIND GUST OF 44
MPH.
&&Special weather statement, Jul 10, 6:05 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM CDT Sat Jul 10 2021
FLZ011-102245-
Jackson FL-
505 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 545 PM
CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marianna, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Blue Spring, Union City, Lovedale, Haynes, Sink Creek,
Dellwood, Star, Two Egg, Simsville, Cypress, Hornsville, Alliance and
Chipola Terrace.
LAT...LON 3100 8539 3100 8500 3097 8500 3096 8498
3093 8498 3088 8493 3087 8494 3084 8493
3082 8494 3075 8491 3071 8486 3062 8491
3060 8496 3061 8517 3059 8517 3058 8532
TIME...MOT...LOC 2205Z 256DEG 18KT 3074 8524
42-DVDLocal storm report, Jul 10, 6:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
619 PM EDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
07/10/2021 M40 MPH JACKSON FL ASOS
ASOS STATION KMAI MARIANNA.
&&Special weather statement, Jul 10, 6:40 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
640 PM EDT Sat Jul 10 2021
GAZ142-143-155-156-102330-
Miller GA-Decatur GA-Seminole GA-Early GA-
640 PM EDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR...MILLER...
SEMINOLE AND SOUTHWESTERN EARLY COUNTIES UNTIL 730 PM EDT...
At 640 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Donalsonville to 11 miles west
of Chattahoochee. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Donalsonville, Bainbridge, Chattahoochee, Iron City,
Brinson, Jakin, Hanover, Saffold, Ausmac, Babcock, Reynoldsville,
Little Hope, Recovery, Mayhaw, Decatur Co A/P, Boykin, Jinks,
Riverturn and Sharphagen.
LAT...LON 3070 8461 3071 8486 3077 8492 3082 8494
3084 8493 3088 8493 3093 8498 3096 8498
3097 8500 3105 8501 3107 8503 3111 8503
3113 8506 3116 8506 3126 8462 3126 8458
TIME...MOT...LOC 2240Z 246DEG 20KT 3098 8508 3075 8503
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:36 PM EDT | River Flood Warning | TAE | Dixie, Taylor | 7 days |
| Jul 10, 11:16 AM EDT | Rip Current Statement | TAE | Walton | 12 hr |
| Jul 10, 4:09 PM EDT | Special Weather Statement | TAE | Holmes | 51 min |
| Jul 10, 4:51 PM EDT | Special Weather Statement | TAE | Leon | 24 min |
| Jul 10, 4:54 PM EDT | Special Weather Statement | TAE | Liberty | 36 min |
| Jul 10, 6:05 PM EDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 10, 6:40 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 50 min |
| Jul 10, 7:26 PM EDT | Areal Flood Advisory | TAE | Brooks, Thomas | 2 hr |
| Jul 10, 7:34 PM EDT | Special Weather Statement | TAE | Brooks | 41 min |
| Jul 10, 4:42 PM EDT | Special Weather Statement | TAE | Dale, Geneva | 48 min |
| Jul 10, 5:11 PM EDT | Special Weather Statement | TAE | Henry, Houston | 49 min |
Nearby
Areal Flood Advisories in Georgia, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.